# SDR MK9A20120808001

- Difficulty date: August 5, 2012
- Submitted: August 9, 2012
- Operation: Air carrier
- Aircraft: N841MA
- Make and model: Cessna 208B
- Aircraft serial: 208B1084
- System (JASC): 2430 · DC Generating System
- Part: Control Unit
- Part number: C6110080101
- Part serial: 8080538
- Condition: Faulty
- Location: Zone 100
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

ON 08/05/2012 WHILE EN ROUTE FROM OGG TO KOA, THE PILOT SMELLED AN ELECTRICAL SMELL (BUT NO SMOKE) COMING FROM BEHIND THE CIRCUIT BREAKER PANEL.  THE PILOT TRIPPED OFF THE GENERATOR AND SWITCHED OFF THE STANDBY POWER AND CONTINUED THE FLIGHT ON BATTERY POWER.  THE SMELL QUICKLY DISSIPATED.  UPON EXAMINATION, THE ALTERNATOR CONTROL UNIT WAS FOUND TO BE THE PROBLEM, IT HAD SMOKE DAMAGE AND WHITE ASH LOOKING RESIDUE ON IT.
